Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243918] of Ezra Miller

Papers Published

  1. Miller, E, Cohen-Macaulay quotients of normal semioroup rings via irreducible resolutions, Mathematical Research Letters, vol. 9 no. 1 (2002), pp. 117-128 [MR2003a:13015], [math.AC/0110096]
    (last updated on 2017/12/17)

    Abstract:
    For a radical monomial ideal I in a normal semigroup ring κ[Q], there is a unique minimal irreducible resolution 0 → κ[Q]/I → W̄0 → W̄1 ... by modules W̄i of the form ⊕jk[Fij], where the Fij are (not necessarily distinct) faces of Q. That is, W̄i is a direct sum of quotients of κ[Q] by prime ideals. This paper characterizes Cohen-Macaulay quotients κ[Q]/I as those whose rainimal irreducible resolutions are linear, meaning that W̄i is pure of dimension dim(κ[Q]/I) - i for i ≥ 0. The proof exploits a graded ring-theoretic analogue of the Zeeman spectral sequence [Zee63], thereby also providing a combinatorial topological version involving no commutative algebra. The characterization via linear irreducible resolutions reduces to the Eagon-Reiner theorem [ER98] by Alexander duality when Q = Nd.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320